Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 21, 2000, 3:59 PM EDT for Horry County, South Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 21, 2000, 4:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:08 PM EDT | Thunderstorm Wind 60 E | Socastee, SC | Spotter reported a tree down on Hwy 707 near the post office. Roof damage to a building was also reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
330 WUUS52 KILM 211959 SVRILM SCC051-212030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 359 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 430 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER FORESTBROOK...OR ABOUT 5 MILES NORTH OF MYRTLE BEACH...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONGS AT 415 PM EDT NORTH MYRTLE BEACH AT 430 PM EDT DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END LAT...LON 3414 7890 3358 7910 3360 7862 3382 7856
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 21, 2:40 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 240 PM EDT FRI JUL 21 2000 WATER VAPOR IMAGERY SHOWS S/WV TROF PUSHING ACROSS THE CAROLINAS ATTM. RW/TRW ON 88D MOSAIC MAINLY CONFINED TO NRN CWFA MOVING NE. BEST LIFT & MOISTURE CONV WILL MOVE OFF THE CST THRU THE AFTN W/ NVA SETTLING IN BEHIND THE S/WV. DEPENDING ON COVERAGE AT PRESS TIME... MAY GO W/ A REMAINDER OF AFTN PERIOD FOR NRN OR NERN MOST COUNTIES. SHOULD SEE A LULL FOR THE REST OF THE NGT EXCEPT FOR POSSIBLY SOME ISOLATED ACTIVITY W/ SFC LO STILL IN THE VC. OTHERWISE SOME CLEARER SKIES TRYING TO SPIN UP FROM THE SW. DESPITE AN AMPLIFICATION IN THE UPR PATN FROM WNWRLY FLOW TO MORE TROFFINESS... THINGS WILL REMAIN STATUS QUO THRU THE WEEKEND AS S/WVS ARE PROGGED TO PUSH ACROSS THE AREA. MODELS TIMING NEARLY SIMILAR W/ WAVES PASSING SAT AFTN & AGAIN LATE SUN AFTN. MODELS DIFFER IN STRENGTH THOUGH W/ ETA/NGM SHOWING MORE OMEGA THAN AVN. AVN ALSO FARTHER S. SOME INFLUENCE WILL BE EXERTED AS WELL BY RRQ OF UPR JET WHICH MOVES IN THRU TMRW. MODELS AGREE ON BRINGING SFC FNT TO THE PIEDMONT BY SAT AFTN BUT DIFFER FROM THERE. ETA KEEPS IT OVER THE PIEDMONT INTO MON WHILE NGM BRINGS THE FNT TO THE CSTL WATERS LATE SAT. AVN BRINGS IT TO THE CST THEN STALLS IT & WILL LEAN THIS WAY. DECENT SFC MOIST CONV DURING THE AFTNS. ETA BUFKIT DATA SHOWS MOD INSTABILITY & HIGH CAPES BOTH AFTNS (ALTHOUGH BETTER INLAND ON SUN) BUT THIS IS PREDICATED ON KEEPING THE FNT TO OUR W. SHOULD BE UNSTABLE ENOUGH TO HELP PRODUCE TRW. MOS POPS ARE GENERALLY 30-50 THRU THE WEEKEND...WILL LIKELY GO 40 BOTH DAYS. WILL MAINTAIN SLGT POPS FOR SAT EVE W/ LEFTOVER INSTABILITY & SFC BOUNDARIES. MOS TEMPS FINE TNGT BUT WILL UNDERCUT SLIGHTLY FOR EXPECTED CLDS/PRECIP SAT. CWF: GREAT DIVERGENCE IN THE MODELS HURTS HERE. AS THE LO MOVES NE THIS EVE WINDS SHOULD SHIFT TO S/SW. GRAD WILL RELAX AS THE LO WEAKENS THEN 2RY LO DEVELOPS TO OUR SW. SRN WATERS LOOK OKAY TO GO SE SAT THEN SW SAT NGT/SUN W/ FNT ON DOORSTEP. NRN WATERS BETWEEN LOWS & NOT SO CUT/DRY. LEANING TOWARD VRB TNGT THEN GOING SW AS WELL BEGINNING LATE SAT. PRELIM CCF: ILM EE 072/086 072/085 072 242 FLO EE 071/088 070/087 070 142 MYR EE 073/086 072/084 072 142 .ILM...NONE. LGE
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.